Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > Thyroid
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 08-15-2013, 06:23 AM   #1
Junior LCF Member
 
Join Date: Jun 2013
Location: North Carolina
Posts: 3
Gallery: napzzz
Stats: 142 goal 137
WOE: Atkins
Start Date: March 2013
Help with labs and FOOT PAIN

Hi everyone, I'm brand new here but I have been reading and learning from you guys for several months. The information shared here has been invaluable to me. Thank you all. I have searched this forum and the internet in general for the past few weeks to see if there is some link between thyroid issues and or thyroid meds and bilateral foot pain. I have found nothing. I would also like to get some help interpreting my labs.

A brief history:
I am a 63 yo female and have been considered borderline hypothyroid for at least the last 7 years...TSH 3.5-4.2. Sorry no other labs from back then. My energy level was fair and weight was fine so didn't pursue treatment.
However, 3 years ago I started feeling run down and decided to try treatment...both Armour and Synthroid. Couldn't tolerated either. Went hyper even at 15 mg Armour so I stopped. I don't think I am Hashi's but don't know for sure.

It is now 3 years later. This past May went for a checkup, low energy being one of my issues and a severe, rapid onset of seborrheic dermatitis (scalp, face, ears...not pretty at all). I lucked up finding a highly motivated MD who specializes in BHRT. He is a bit new to this business and I like his approach.

Here are my labs done 3 months ago prior to starting any thyroid treatment:

Free T3- 2.8 ref range (1.8-4.6)
Free T4- 0.87 (0.9-1.7)
TSH - 6.27 (0.27-4.2)
progesterone- .09 (.1-27)

current levels of following:
ferritin-90.4 (13-300)
iron-133 (28-170)
cortisol-18.7 (3.7-19.4) this was blood serum taken mid morning

Here are my most recent labs taken 4 hours after 45 mg Armour. I had been slowly titrating up from 15 mg over the past 12 weeks I split my dose:

FT3- 4.3 (1.8-4.6)
FT4- 0.98 (0.9-1.7)
TSH- 2.22 (0.27-4.2)
Progesterone- 3.32 (.1-27) He started me on compounded progesterone

He has helped me with adjusting my Armour dose because I seem to go hyper when I hit 60 mg. ie. jittery, palpitations, poor sleep, diarrhea (usually its the opposite) and worst of all FOOT PAIN! Has anyone ever seen foot pain? Anyone? I am very active: walk 3-4 miles daily and this is the worst! I can deal with the diarrhea (barely) but this is a real problem. By the way, the seborrheic dermatitis has cleared up entirely since starting treatment with Armour. Yippee!

So:
-What do you think of the labs? Is it possible that I am still converting T4 to
T3 and don't need extra T3 yet just straight T4???
-Any thoughts on foot pain. Is it related to excess T3? I see a podiatrist on Monday.
-Any other input would be greatly appreciated.

Thank you all so very much for taking the time to sort through all of this information and for any feedback you can offer.

Becky
napzzz is offline   Reply With Quote

Sponsored Links
Old 08-16-2013, 06:55 AM   #2
Junior LCF Member
 
Join Date: Jun 2013
Location: North Carolina
Posts: 3
Gallery: napzzz
Stats: 142 goal 137
WOE: Atkins
Start Date: March 2013
anyone???...
napzzz is offline   Reply With Quote
Old 08-16-2013, 11:31 AM   #3
Way too much time on my hands!
 
inatic's Avatar
 
Join Date: Jul 2002
Location: Alpharetta,Ga.
Posts: 17,854
Gallery: inatic
Stats: 182+/126 5'4 51!yo 16/4 *5* kidlets later!
WOE: Coach:Erik Ledin leanbodies consulting
Start Date: LowER C since 2/02 wt training 10/15/02
you tested a bit early (on the spike) but if you have symptoms of over medication, it sounds like its too much.
maybe you dont need as much amour (t3) but could use a tweak in some T4.

Discuss with your dr.
inatic is offline   Reply With Quote
Old 08-16-2013, 12:32 PM   #4
Junior LCF Member
 
Join Date: Jun 2013
Location: North Carolina
Posts: 3
Gallery: napzzz
Stats: 142 goal 137
WOE: Atkins
Start Date: March 2013
Thank you so much inatic for replying. I was wondering if alternating my dose 30/60 may be drastically affecting my body causing symptoms. I have only been taking the hormone for about 12 weeks. The days I was doubling it was when I experienced problems. This stuff is sooo potent!!! Should I test around 5 hours?
napzzz is offline   Reply With Quote
Old 08-16-2013, 01:36 PM   #5
Way too much time on my hands!
 
inatic's Avatar
 
Join Date: Jul 2002
Location: Alpharetta,Ga.
Posts: 17,854
Gallery: inatic
Stats: 182+/126 5'4 51!yo 16/4 *5* kidlets later!
WOE: Coach:Erik Ledin leanbodies consulting
Start Date: LowER C since 2/02 wt training 10/15/02
yes, about 5hrs or so.

Alternating Amour? crazy.
The body doesnt produce hormones alternately like that.

You need to work with doc on what is a good dose for you. Stay at a stable dose, test 6-8 weeks later and see how you do.
inatic is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 05:36 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.